Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 121, NWS Jacksonville, FL

June 18, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 2001, 5:32 PM EDT for Marion County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 18, 2001, 5:32 PM EDT (21:32 UTC)
Expired
Jun 18, 2001, 6:15 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:14 PM EDTHail 1Ocala, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS52 KJAX 182132
SVRJAX
FLC083-182215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT MON JUN 18 2001

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 615 PM EDT

* AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
  LINE EXTENDING FROM 8 MILES EAST OF WILLISTON TO 5 MILES WEST OF
  OCALA...MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 615 PM EDT...
  OCALA AIRPORT...
  OCALA...
  FLEMINGTON...
  LOWELL...
  ANTHONY AND REDDICK...
  MCINTOSH AND SPARR...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:15 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 18, 3:15 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT MON JUN 18 2001

CURRENTLY...WATER VAPOR WATER VAPOR SATELLITE LOOP AND 250
STREAMLINES SHOWED S SHORT WAVE GENERATING SHOWERS AND
THUNDERSTORMS AS IT ROTATE AROUND A RIDGE WHICH WAS OVER THE WESTERN
ATLANTIC OFF THE SOUTHEASTERN UNITED STATES. THIS SHORT WAVE WILL
MOVE OUT OF THE AREA LATER TONIGHT SO THE SHOWERS AND THUNDERSTORMS
OVER THAT AREA SHOULD BEGIN TO DIMINISH BY EARLY EVENING.

FOR THE REMAINDER OF THIS PACKAGE A GOOD EASTERLY TO SOUTHEASTERLY
SURFACE FLOW...COMBINED WITH SEA BREEZE INTERACTION SHOULD PRODUCE
MORNING CLOUDINESS ALONG COASTAL AREAS AND A CHANCE TO GOOD CHANCE
OF AFTERNOON SHOWERS AND THUNDERSTORMS. AFTERNOON MAX TEMPERATURES
SHOULD RANGE IN THE UPPER 80S AND LOWER 90S WITH OVERNIGHT LOWS IN
THE 70S.

PRELIM
AMG 70/89/71/91 2534
SSI 73/83/74/84 3434
JAX 72/86/72/86 3533
GNV 70/90/71/91 3533 33

.JAX...
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Special weather statement, Jun 18, 11:40 AM EDT, 5 hours 52 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EDT MON JUN 18 2001

...SCATTERED THUNDERSTORMS EXPECTED TODAY...
...CHANCE OF RIP CURRENTS AT AREA BEACHES...

EASTERLY WINDS OF 10 TO 15 MPH WILL PRODUCE AN INCREASED THREAT OF
RIP CURRENTS THIS AFTERNOON. THE GREATEST THREAT OF RIP CURRENTS WILL
BE EARLY THIS AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS
EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY IS
ASSOCIATED WITH AN OLD FRONTAL BOUNDARY ACROSS THE AREA. MORE
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON SOUTH OF THE
BOUNDARY...WITH STRONGEST STORM SOUTH OF INTERSTATE 10. STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTEXR
ACTIVATION IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:55 PM EDTSevere Thunderstorm WarningJAXNassau50 min
Jun 18, 5:02 PM EDTSevere Thunderstorm WarningJAXAlachua43 min
Jun 18, 5:52 PM EDTSevere Thunderstorm WarningJAXAlachua38 min
Jun 18, 6:15 PM EDTSevere Thunderstorm WarningJAXMarion60 min
Jun 18, 6:27 PM EDTSevere Thunderstorm WarningJAXAlachua, Putnam63 min
Jun 18, 6:48 PM EDTSevere Thunderstorm WarningJAXBradford, Clay42 min
Jun 18, 7:12 PM EDTSevere Thunderstorm WarningJAXMarion48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.